MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of the date of this report, the sureform stapler 60 has not yet been received by intuitive surgical, inc.(isi) for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a tear was observed in the rubber tip of the forceps while using the sureform stapler 60.An intuitive surgical, inc.(isi) technical support engineer (tse) explained that continued use of the forceps in question was not recommended from a safety standpoint, and the solution was to replace them with new ones and return the defective ones.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: the damage was at the section that enters into the patient.There was a crack in the black cover part.The customer does not believe anything was missing from the instrument and no fragment fell into the patient.The reporter thought the instrument would be returned it after it was cleaned.There are no photos or videos for isi to review.The probable root cause of damaged snake wrist cover is attributed to user-related factors, including device handling during use or sample handling.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24906695
Report Number2955842-2026-21875
Device Sequence Number18424870
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K15250821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK15250821 0024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown